Propylthiouracil induced pulmonary-renal syndrome: a case report.

Abstract

Propylthiouracil (PTU) is known to induce antineutrophil cytoplasmatic antibody (ANCA) seropositivity; however, small vessel vasculitis (SVV) with pulmonary and renal involvement is rare. We present the case of an 81-year-old woman on PTU treatment due to toxic nodular goitre who developed alveolar hemorrhage and rapidly progressive glomerulonephritis. The authors highlight the importance of early recognising drug-induced pulmonary-renal syndrome (PRS) in order to avoid unnecessary tests, a delay in the diagnosis and evolution to end-stage kidney disease or life-threatening conditions.

Cite this paper

@article{Boattini2015PropylthiouracilIP, title={Propylthiouracil induced pulmonary-renal syndrome: a case report.}, author={M Boattini and A Rodrigues and P Nascimento and K C Luz and S Castelo Branco and N Rodrigues and P Cachado and T Garcia}, journal={Acta reumatologica portuguesa}, year={2015}, volume={40 2}, pages={190-2} }